TheLupusSite.com banner

1 - 7 of 7 Posts

·
Registered
Joined
·
339 Posts
Discussion Starter #1
Hi there,
Oooo Im fed up. :sad: Been off prednisilone a couple of months now. Took me so long to get off and I was so proud of myself. (2 and a half years in fact) Now I think Im flaring again.
Had Rheumy appointment just after I had finished and I seemed to be doing ok except for the fatigue and weakness in the legs.
Now under quite a lot of stress with my job and kids and the extra stress of going away for a week next week. My joints are all flaring.
I understand quite a lot of you are on Plaquenil. You all seem fairly happy on it but I suppose its still a fairly strong drug and I wanted to steer clear of them if I could. My Rheumy has only once mentioned anything other than steroids that was azithroprine but he never mentioned that again. He seems to think just a bit of exercise now and I will be tip top.
But Im flaring. So where will I go from here? Im loath to go back on the steroids and unsure whether to suggest something like Plaquinel as hes never mentioned it to me.
Ive been taking Diclafenac to try and reduce the inflammation.
Maybe when I get to have a rest away from it all it will settle down.
Also the mouth sores have started up again. Wonder if this is the start of another flare or just a little blip because of the stress and strain.

Until a year ago I was treated for RA and took Sulfasalazine and then Methotrexate. I didnt do well on the Methotrexate so never want to take that again.

Not sure what Im asking really but just wondering where I should go from here.
Thanks for listening and any ideas would be helpful.
Luv Sal x
 

·
Registered
Joined
·
359 Posts
HI

Hi Sal,

Hope you are doing better since your post. I do think rest will help, but going away can be stressful too. Plaquenil is one of the safest drugs with the fewest side effects. I've been on plaquenil many years and have never had any side effects. It does sound like a minor flare is starting for you and I would only start exercising if you feel like it. Rest and sleep may be the best medicine right now for you. Hope I could help.

Lupusdude
 

·
Registered
Joined
·
7,800 Posts
Hello Sally,

I have always wondered why you didn't take plaquenil. I thought that maybe you were intolerant...

My Mum had the same problem over the years. She has been on prednisolone for 30 odd years now and never once was plaquenil mentioned. That is very contrary to current treatment methods and definitely not good for you side-effect wise. The only reason that it might never have been mentioned was if you had certain eye problems that can be contra-indicated with plaquenil. In some very very rare cases it can cause eye problems.

Plaquenil is far far preferable to prednisolone. It has few or no side effects. It is also THE lupus baseline drug really as it reduces the frequency and severity of flares. Of course, the problem with plaquenil is that it takes a while to kick in (usually 3-6 months).

With the length of time this worsening has been going on it is definitely time that you saw your rheumy or even maybe your GP and I would certainly ask why you have never been tried on plaquenil. Please don't just ignore it and hope it will go away as you then may end up being forced back onto higher doses of pred to control a bigger flare.

For some people plaquenil is enough. It is certainly worth trying.
hugs :hug:

Katharine
 

·
Registered
Joined
·
360 Posts
I agree. Though I'm new to lupus, I learned a lot about autoimmune diseases, Plaquenil and related drugs while I was being treated for undifferentiated connective tissue disease. I'm really surprised you're not on something to keep your disease under control. You really should talk to your doctor about a more aggressive approach. Maybe even get a second opinion. Most RDs treat autoimmune diseases in a very aggressive manner right at the start to control it and sometimes even put it into remission. I know you're not thrilled about starting Plaquenil, but as those drugs go, it's a pretty mild one, and you just need to have your eyes checked every 6 months. It's certainly milder than the MTX you took. I had great success with MTX but had side effects that made me want to stop, just like you. Now I'm trying Imuran and that could be an option for your too. At any rate, it sounds like your disease is out of control and you really need something to intervene ASAP.
 

·
Registered
Joined
·
2,404 Posts
Dear Sally, I am sorry you are not well. I know you work hard. You have already been given excellent advice about Plaquenil. It really is the first choice treatment. I hope your Doctors will give you the care you deserve.
x Lola
 

·
Registered
Joined
·
339 Posts
Discussion Starter #6
Hi everyone,
Thanks for your replies. Ive been away for my weeks holiday and only just read them.
My joints have been in a major flare while ive been away and my legs have been very swollen.
I will go to the GP tomorrow and see what she says and mention your comments on Plaquenil.
Thanks for your input.
Sal x
 

·
Registered
Joined
·
3,471 Posts
i do hope you goon ok at the dr's, maybe you need aza drug with plaq,?
i take all 3 pred aza and plaq, for the past 4yrs, maybe it would help you.

things we have to take hey to get through it, all the best hun Lin xxxxx
 
1 - 7 of 7 Posts
Top